Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
|frustratedmom - Fri May 18, 2007 11:38 pm||
My son is 16 years old. He has always been incredibly healthy.
He was diagnosed with C-diff on 3-1-07. He took 10 days of Flagyl and was symptom free. Six days later he relapsed. He started another 10 day course of Flagyl. This time he had severe abdominal pain in the LRQ and generalized ache in LLQ.
When diarreah started again, they did a colonoscopy which showed a mild colitis in one section of descending colon and they started 28 day course of Vancomycin. Diarrhea ceased but pain never did.
CT scan, Hida scan, Upper GI with small bowel follow thru were all normal. Nothing abnormal with blood work. Last stool culture was negative for c-diff.
They have tried Neurontin to make sure that it was not a ??? visceral hyposensitivity???? (something about neural transmitters that are sending pain messages when there is no reason for pain). That did nothing.
His pain has gotten worse over the past month. It now aches in entire abdomen. Abdomen is tender to the touch. Sharp pain in LRQ and LLQ. Some sharp pain in chest and below rib cage (this is new). It is painful to take a deep breath. He has diarrhea 4-6 times a day with intermittent blood in the stool. It wakes him during the night He has not had a fever through any of this. He has had general malaise and fatigue.
Currently taking Nexium and Flora Q. He has seen 3 different GIs. He had an appendectomy 2 years ago.
He cannot function like this. Showering wipes him out. When he takes a trip to the doctor, he pays for it later with increased pain.
Please advise. I don't know where to go from here.
|frustratedmom - Sat May 19, 2007 11:09 am||
A repeat colonoscopy looked good....except, doctor said that it looked like a colon from someone with chronic constipation. He said that it was large and he could not see all the walls in one picture. He has NEVER been constipated.
Is is possible to have toxic megacolon without the TOXIC? Is this dangerous?
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.